Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 62, NWS Albuquerque, NM

September 4, 2014Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 4, 2014, 8:57 PM MDT for Lincoln County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2014, 8:57 PM MDT (02:57 UTC)
Expired
Sep 4, 2014, 11:45 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 54 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 9:00 PM MDTFLASH FLOOD1 W Bonito Lake, NMMUD AND DEBRIS ON STATE ROUTE 107 BETWEEN ONE HALF AND ONE MILE WEST OF BONITO LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2379 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WGUS55 KABQ 050257
FFWABQ
NMC027-050545-
/O.NEW.KABQ.FF.W.0062.140905T0257Z-140905T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
857 PM MDT THU SEP 4 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 1145 PM MDT

* AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM THUNDERSTORMS OVER THE LITTLE BEAR BURN SCAR...OR  
  NEAR BONITO LAKE. THESE STORMS PRODUCING VERY HEAVY RAIN WERE      
  DRIFTING NORTHEAST. TWO TO THREE INCHES OF RAIN HAS ALREADY 
  FALLEN OVER THE WESTERN PORTIONS OF THE LITTLE BEAR BURN SCAR. 
  ANOTHER ONE TO ONE AND A HALF INCHES OF RAIN COULD FALL THROUGH
  ABOUT MIDNIGHT. ONE HALF TO ONE INCH OF RAIN COULD ALSO FALL ON
  THE WHITE BURN SCAR.  

  THIS WILL IMPACT THE LITTLE BEAR BURN SCAR INCLUDING BUT NOT
  LIMITED TO HIGHWAY 70 FROM BISCUIT HILL TO RIVERSIDE OR FROM MILE
  POSTS 267 TO 300...AND HIGHWAY 48 FROM RUIDOSO TO ESCUDILLA RANCH
  OR FROM MILE POSTS 0 TO 17. OF PARTICULAR CONCERN WILL BE HIGHWAY
  48 AT SKI RUN ROAD...EAGLE CREEK...INTERSECTION OF HIGHWAY 37 AND
  48...RIO BONITO...AND ESCUDILLA...MAGADO CREEK.

  EVEN MODERATE RAINFALL IN UPSTREAM WATERSHEDS WILL RESULT IN RAPID
  AND POTENTIALLY DANGEROUS FLOWS ALONG THE RIO RUIDOSO...EAGLE
  CREEK...LITTLE CREEK...MAGADO CREEK...RIO BONITO AND THE RIO HONDO
  FROM THE HIGHWAY 70 AND 380 JUNCTION TO RIVERSIDE. PLEASE CONTACT
  LOCAL AUTHORITIES FOR EVACUATION PROCEDURES AND ROUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LITTLE BEAR FIRE BURN 
AREA.

&&

LAT...LON 3338 10574 3338 10575 3338 10583 3356 10586
      3355 10542 3331 10547 3331 10574

$$

40
2 follow-up statements
738 
WGUS75 KABQ 050418
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1018 PM MDT THU SEP 4 2014

NMC027-050545-
/O.CON.KABQ.FF.W.0062.000000T0000Z-140905T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NM-
1018 PM MDT THU SEP 4 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR
SOUTH CENTRAL LINCOLN COUNTY...

AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAIN OVER THE LITTLE BEAR BURN SCAR. THE RAIN WAS 
DRIFTING SLOWLY NORTHEAST. WHILE NOT PARTICULARLY HEAVY...TWO TO 
THREE INCHES OF RAIN HAS ALREADY FALLEN ON WESTERN PORTIONS OF THE
BURN SCAR. ADDITIONAL RAIN ON SATURATED GROUND COULD PRODUCE
SIGNIFICANT FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LITTLE BEAR FIRE 
BURN AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

&&

LAT...LON 3338 10574 3338 10575 3338 10583 3356 10586
      3355 10542 3331 10547 3331 10574

$$

40
636 
WGUS75 KABQ 050556
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1156 PM MDT THU SEP 4 2014

NMC027-050605-
/O.EXP.KABQ.FF.W.0062.000000T0000Z-140905T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NM-
1156 PM MDT THU SEP 4 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL LINCOLN 
COUNTY...

LAT...LON 3338 10574 3338 10575 3338 10583 3356 10586
      3355 10542 3331 10547 3331 10574

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:07 PM MDT, 50 minutes earlier.

Area forecast discussion, Sep 4, 8:07 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
807 PM MDT THU SEP 4 2014

.AVIATION...
00Z TAF CYCLE
SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE NIGHT. THE MAIN
FOCUS WILL BE FROM THE SOUTH CENTRAL MOUNTAINS TO THE NORTHEAST
PLAINS THROUGH THE OVERNIGHT HOURS. THUS MVFR TO IFR CIGS AND
VSBYS ARE POSSIBLE CENTRAL AND EASTERN ZONES AND MOST LIKELY
SOUTH CENTRAL HIGH TERRAIN AND ADJACENT EASTERN HIGHLANDS. A BACK
DOOR FRONT WILL MOVE INTO THE NORTHEAST PLAINS EARLY TO MID FRIDAY
PROVIDING A FOCUS FOR HEAVY RAIN ACROSS THE EAST ON FRIDAY.

&&

.PREV DISCUSSION...329 PM MDT THU SEP 4 2014...
.SYNOPSIS...
MUCH WETTER CONDITIONS EXPECTED THROUGH THE END OF THE WEEK INTO
THIS WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED
ALONG THE CENTRAL MOUNTAIN CHAIN AND AREAS ACROSS THE SOUTH AND
SOUTH CENTRAL. A BACKDOOR COLD FRONT WILL PUSH SOUTH INTO THE
STATE FRIDAY BRINGING ADDITIONAL MOISTURE AND COOLER TEMPERATURES
TO MUCH OF EASTERN NEW MEXICO. HEAVY RAINS WILL BE POSSIBLE IN
SOME AREAS OF SOUTH CENTRAL AND EAST CENTRAL NEW MEXICO LEADING TO
A CONCERN FOR FLASH FLOODING THROUGH SATURDAY MORNING.
TEMPERATURES WILL REMAIN NEAR TO WELL BELOW NORMAL SATURDAY
BEFORE BEGINNING TO WARM SUNDAY AND INTO EARLY NEXT WEEK.

&&

.DISCUSSION...
MONSOONAL MOISTURE HAS BEGUN TO MOVE INTO THE FORECAST AREA AND
WILL CONTINUE INTO THIS WEEKEND. THE HIGHEST THREAT AREAS TODAY
INTO TONIGHT WILL BE ACROSS THE CENTRAL MOUNTAIN CHAIN AND
NORTHEAST NEW MEXICO...WITH INCREASING PRECIPITATION CHANCES
OVERNIGHT. DAYTIME HIGHS WILL TAKE A DIVE ON FRIDAY ACROSS EAST
AND CENTRAL NM AS A BACKDOOR COLD FRONT PUSHES SOUTH INTO THE
REGION. THIS FRONT WILL ADD MOISTURE AS WELL AS A FORCING
MECHANISM FOR SIGNIFICANT RAINFALL AMOUNTS ACROSS THE EASTERN
PLAINS AND SOUTH CENTRAL MOUNTAINS. HAVE ISSUED A FLASH FLOOD
WATCH FOR PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL NEW MEXICO
DUE TO ANTECEDENT CONDITIONS AS WELL AS PROLONGED PERIODS OF
ADDITIONAL RAIN OVER THE NEXT 24-48 HOURS. HIGHEST QPF DURING THIS
PERIOD WILL BE OVER THE EAST CENTRAL PLAINS...BUT CONFIDENCE IN
EXACT LOCATION AND ACTUAL FLASH FLOOD POTENTIAL PRECLUDES
INCLUDING THOSE ZONES TO THE WATCH. THE COLD FRONT HAS SLOWED SLIGHTLY
FROM PREVIOUS MODEL RUNS...CURRENT TIMING HAS IT MAKING IT THROUGH
THE CENTRAL VALLEY FRIDAY NIGHT INTO SATURDAY MORNING WHEN BREEZY
EAST WINDS ARE EXPECTED.

THE UPPER LEVEL PATTERN REMAINS LARGELY UNCHANGED INTO THE WEEKEND
WITH THE CONTINUED MONSOONAL MOISTURE STREAMING NORTH FROM MEXICO.
THE MOISTURE WILL MOVE SOUTHWARD FRIDAY NIGHT INTO SATURDAY...FAVORING
THE EASTERN PLAINS AND THE SOUTHWEST MOUNTAINS. TRENDED POPS UP
OVER THOSE AREAS...BUT OVERCAST CLOUD DECKS AND LITTLE HEATING
COULD LIMIT AMOUNT OF STORM ACTIVITY. CONDITIONS WILL SLOWLY DRY
INTO SUNDAY WITH PRECIPITATION FOCUS SHIFTING TO THE NM/AZ BORDER.

THE STORY INTO EARLY NEXT WEEK REMAINS UNCERTAIN AS MODELS
CONTINUE TO DISAGREE ON THE EXACT PATH OF HURRICANE NORBERT. GFS
ABSORBS THE SYSTEM WITHIN A LARGE TROUGH AXIS...AND BRINGS THE
MOISTURE AROUND THE HIGH THROUGH TUESDAY BEFORE DRYING OUT THE
STATE IN NW FLOW. THE ECMWF LETS NORBERT MEANDER OUT IN THE
PACIFIC...CREATING A PERIOD OF RECYCLED MOISTURE WITH WEAK
WESTERLY FLOW OVER THE STATE. EITHER WAY...TRENDS FOR A MASS
INFLUX OF MOISTURE IS NOT LOOKING LIKE IT WILL AFFECT NEW MEXICO
BUT WILL BE SOMETHING TO WATCH. OTHERWISE...A SLOW WARMING AND
DRYING TREND IS ON TAP FOR NEXT WEEK.

21/24

&&

.FIRE WEATHER...
MOISTURE AND CHANCES OF WETTING RAIN TO STEADILY INCREASE TONIGHT
THROUGH SATURDAY AND CONTINUE ACROSS THE WEST SUNDAY INTO MONDAY.

UPPER LEVEL HIGH PRESSURE CURRENTLY CENTERED OVER EAST TEXAS WITH AN
UPPER TROUGH EXTENDING FROM SOUTH CENTRAL CANADA TO NORTHERN CALIFORNIA
AND HURRICANE NORBERT SOUTH OF BAJA. PRECIPITABLE WATER AND SURFACE
MOISTURE INCREASING OVER AND SOUTH OF NEW MEXICO.

SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...CURRENTLY
MOVING SOUTH TO NORTH NORTHEAST OVER CENTRAL AND WESTERN ZONES TO
PERSIST INTO THE EVENING HOURS WITH A BAND OF WETTING RAIN
STRETCHING FROM SOUTH CENTRAL TO NORTHEAST ZONES CONTAINING
OVERNIGHT. THE LITTLE BEAR BURN SCAR HAS ALREADY REPORTED BETWEEN
ONE AND TWO INCHES OF RAIN TODAY...WITH MORE EXPECTED OVERNIGHT AND
TOMORROW. FLASH FLOODING WILL BE A RISK IN THIS AREA THROUGH
TOMORROW AND POSSIBLY THROUGH SATURDAY.

THE UPPER HIGH BUILDS TO THE WEST ON FRIDAY AS NORBERT MOVES TO THE
NORTH NORTHWEST. A BACK DOOR FRONT WILL PUSH INTO THE NORTHEAST BY
MID DAY AND THROUGH THE REMAINDER OF THE PLAINS THROUGH THE EVENING
USHERING IN ADDITIONAL LOW LEVEL MOISTURE. CENTRAL HIGH TERRAIN AND
THE EASTERN PLAINS SHOULD RECEIVE GOOD AMOUNTS OF WETTING RAIN.

THE FRONT WILL REACH THE CONTINENTAL DIVIDE THEN THE ARIZONA BORDER
EARLY SATURDAY...WITH GAP WINDS DURING THE FRIDAY NIGHT HOURS. BEST
CHANCES FOR PRECIPITATION HOWEVER REMAIN ACROSS THE CENTRAL AND
SOUTHEAST ZONES AS SOME DRIER MID LEVEL AIR WORKS INTO THE NORTHWEST
WITH WEAK UPPER LEVEL DYNAMICS OVER NORTHWEST AND WEST CENTRAL
ZONES.

BY SUNDAY AND MONDAY THE UPPER RIDGE BUILDS OVER THE GREAT BASIN AND
THE MONSOON PLUME EXTENDS OVER ARIZONA AND WESTERN NEW
MEXICO...SUPPORTING A SHIFT IN WETTING RAIN FROM EAST TO WESTERN
ZONES.  THEREAFTER...UNCERTAINTY EXISTS BUT CURRENTLY ADVERTISING A
DRYING TREND STARTING TUESDAY OF NEXT WEEK.

05

&&

.AVIATION...
18Z TAF CYCLE
LOW CLOUDS OVER EASTERN PLAINS HAVE NEARLY DISSIPATED THOUGH
MOISTURE IS INCREASING ALL AREAS. SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER THE WEST AS WELL AS THE NORTH AND SOUTH CENTRAL HIGH
TERRAIN THIS AFTERNOON AND INCREASE IN COVERAGE THIS EVENING. A
BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTH CENTRAL
ZONES TO THE NORTHEAST PLAINS IS EXPECTED TO PERSIST DURING THE
OVERNIGHT HOURS. THUS MVFR CIGS ARE POSSIBLE CENTRAL AND EASTERN
ZONES AND MOST LIKELY SOUTH CENTRAL HIGH TERRAIN AND ADJACENT
EASTERN HIGHLANDS. A BACK DOOR FRONT WILL MOVE INTO THE NORTHEAST
PLAINS EARLY TO MID FRIDAY PROVIDING A FOCUS FOR PRECIPITATION
ACROSS THE EAST ON FRIDAY.

05

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT
FOR THE FOLLOWING ZONES...NMZ523>526-539-540.

&&

40
Hazardous weather outlook, Sep 4, 5:16 AM MDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 AM MDT THU SEP 4 2014

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
516 AM MDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
OVERNIGHT...GENERALLY ACROSS CENTRAL AND WESTERN PORTIONS OF THE
AREA. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...SMALL HAIL AND
WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND SATURDAY AS
STORM MOTION SLOWS AND A BACKDOOR FRONT PUSHES SOUTH AND WEST
ACROSS THE AREA. HEAVY RAINFALL POTENTIAL WILL BE ENHANCED DURING
THIS PERIOD WITH THE THREAT OF FLASH FLOODING...MAINLY ACROSS THE
EASTERN PLAINS AND SOUTH CENTRAL MOUNTAINS. THIS INCLUDES THE
LITTLE BEAR BURN AREA. A FLASH FLOOD WATCH MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

11

In the hours before

Special weather statement, Sep 4, 7:56 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
756 PM MDT THU SEP 4 2014

NMZ501>540-051200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
756 PM MDT THU SEP 4 2014

...MONSOON RAINS TO CONTINUE OVER NORTHERN AND CENTRAL NEW MEXICO...
...SERIOUS FLASH FLOOD POTENTIAL FROM THE SOUTH CENTRAL TO EAST
CENTRAL ZONES THROUGH THE WEEKEND...

AFTER A WEEK OF LITTLE TO NO RAIN AND HOT TEMPERATURES MONSOON
MOISTURE HAS RETURNED...THANKS TO AN UPPER LEVEL DISTURBANCE THAT
ROTATED AROUND THE HIGH PRESSURE AREA TO OUR EAST. THIS NOTICEABLE
MOISTURE INCREASE TODAY LED TO WIDESPREAD SHOWERS AND THUNDERSTORMS.
AS THE EVENING AND OVERNIGHT HOURS PROGRESS...THE BULK OF THE ACTION
WILL FOCUS OVER THE SOUTH CENTRAL MOUNTAINS...EASTERN HIGHLANDS AND
PLAINS. SOME OF THE STORMS THIS EVENING CAN BE STRONG WITH WIND GUSTS
TO 50 MPH...HAIL TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN. RAINFALL HAS ALREADY EXCEEDED
TWO INCHES IN A FEW SPOTS. ADDITIONAL ISOLATED RAIN AMOUNTS OF ONE TO
TWO INCHES WILL BE POSSIBLE THROUGH THE NIGHT IN THESE AREAS.

A POTENT BACK DOOR COLD FRONT WILL RACE SOUTH ACROSS THE EASTERN
PLAINS FRIDAY. THE FRONT WILL ACT AS A FOCUS FOR NUMEROUS SHOWERS
AND THUNDERSTORMS OVER THE NORTHEAST AND EAST CENTRAL PLAINS FRIDAY
AND OVER THE SOUTH CENTRAL MOUNTAINS AND CHAVES...DE BACA...QUAY...
CURRY AND ROOSEVELT COUNTIES FRIDAY NIGHT. THESE AREAS HAVE THE
GREATEST THREAT OF HEAVY RAIN AND FLASH FLOODING FRIDAY THROUGH
FRIDAY NIGHT. THIS INCLUDES THE LITTLE BEAR BURN SCAR NEAR RUIDOSO.
HIGH TEMPERATURES WILL DIP BELOW NORMAL FRIDAY IN THE EAST DUE TO
THE BACKDOOR FRONT AND RAIN COOLED AIR. RAIN AMOUNTS THROUGH FRIDAY
NIGHT WILL REACH ONE TO TWO ADDITIONAL INCHES IN PORTIONS OF THESE
AREAS WITH LOCALLY THREE TO FOUR INCHES POSSIBLE.

THE SOUTH CENTRAL MOUNTAINS...CHAVES COUNTY AND EAST CENTRAL PLAINS
WILL CONTINUE TO THE MOST SUSCEPTIBLE AREAS FOR HEAVY RAIN AND
POSSIBLE SERIOUS FLASH FLOODING THIS WEEKEND. A FEW LOCATIONS FROM
FRIDAY THROUGH THE WEEKEND COULD REACH SIX TO EIGHT INCHES OF RAIN.

CENTRAL AND EASTERN NEW MEXICO RESIDENTS...ALONG WITH THOSE PLANNING
TRAVEL OR OUTDOOR ACTIVITIES IN THE AREA...SHOULD STAY UP TO DATE
WITH CURRENT FORECASTS AND STATEMENTS.

TUNE IN NOAA WEATHER RADIO OR GO ON LINE AT WEATHER.GOV/ABQ...OR STAY
INFORMED WITH YOUR PREFERRED BROADCAST...PRINT...OR INTERNET WEATHER
INFORMATION SOURCE.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 9:20 AM MDTAreal Flood AdvisoryABQLincoln115 min
Sep 5, 9:27 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Guadalupe108 min
Sep 5, 2:19 PM MDTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe116 min
Sep 5, 2:26 PM MDTAreal Flood AdvisoryABQLincoln3 hr
Sep 5, 2:43 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval2 hr
Sep 5, 3:44 PM MDTAreal Flood AdvisoryABQRio Arriba, Santa Fe2 hr
Sep 5, 5:28 PM MDTAreal Flood AdvisoryABQLincoln2 hr

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.